Alert archive / Kansas / Red Flag Warnings in 2025

Red Flag Warning 7, NWS Dodge City, KS

March 13, 20254 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Mar 13, 2025, 12:57 PM CDT for 4 counties in Kansas. It took effect at Mar 14, 2025, 11:00 AM CDT. It was in force for 10 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 13, 2025, 12:57 PM CDT (17:57 UTC)
In effect from
Mar 14, 2025, 11:00 AM CDT
Expired
Mar 14, 2025, 9:00 PM CDT
In force
10 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Comanche County, KS, Pratt County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 102 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 12:28 PM CDTNON-TSTM WND GST 652 Ene Kiowa, KS
Mar 14, 1:03 PM CDTNON-TSTM WND GST 59Sawyer, KSMeasured by the PWS-KKSSAWE8 mesonet location.
Mar 14, 1:46 PM CDTNON-TSTM WND GST 623 Nne Lake City, KSA gust of 62 mph was measured by the AWN mesonet site.
Mar 14, 1:58 PM CDTNON-TSTM WND GST 582 E Kiowa, KSPWS-KKSKIOWA3 mesonet.
Mar 14, 3:15 PM CDTNON-TSTM WND GST 582 E Medicine Lodge, KSASOS station KP28 Medicine Lodge.
Mar 14, 4:10 PM CDTNON-TSTM WND GST 652 Wnw Hardtner, KSPersonal Weather Station - KZLF Transmitter Site.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2725 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

886 
WWUS83 KDDC 131757
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1257 PM CDT Thu Mar 13 2025


KSZ089-140300-
/O.NEW.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/
/O.CON.KDDC.FW.W.0006.250313T1800Z-250314T0300Z/
Comanche-
1257 PM CDT Thu Mar 13 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL KANSAS..

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 9 PM CDT Friday.

* AFFECTED AREA...Fire Weather Zone 089 Comanche.

* TIMING...For the first Red Flag Warning, until 10 PM CDT this 
  evening. For the second Red Flag Warning, from 11 AM to 9 PM 
  CDT Friday.

* WINDS...South 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ081-090-140300-
/O.NEW.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/
Pratt-Barber-
1257 PM CDT Thu Mar 13 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH CENTRAL
KANSAS...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 9 PM CDT Friday.

* AFFECTED AREA...Fire Weather Zone 081 Pratt and Fire Weather 
  Zone 090 Barber.

* TIMING...From 11 AM to 9 PM CDT Friday.

* WINDS...Southwest 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-043>046-061>065-074>080-084>088-140300-
/O.CON.KDDC.FW.W.0006.250313T1800Z-250314T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton-
Stevens-Seward-Meade-Clark-
1257 PM CDT Thu Mar 13 2025 /1157 AM MDT Thu Mar 13 2025/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN
KANSAS...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 074 Stanton, 
  Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, 
  Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire 
  Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire 
  Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire 
  Weather Zone 086 Seward, Fire Weather Zone 087 Meade and Fire 
  Weather Zone 088 Clark.

* TIMING...Until 10 PM CDT /9 PM MDT/ this evening.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&


$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
5 follow-up statements
076 
WWUS83 KDDC 132045
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
345 PM CDT Thu Mar 13 2025



KSZ066-140445-
/O.EXA.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/
Stafford-
345 PM CDT Thu Mar 13 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL KANSAS...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 9 PM CDT Friday.

* AFFECTED AREA...Fire Weather Zone 066 Stafford.

* TIMING...From 11 AM to 9 PM CDT Friday.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 24 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ089-140445-
/O.CON.KDDC.FW.W.0006.000000T0000Z-250314T0300Z/
/O.CON.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/
Comanche-
345 PM CDT Thu Mar 13 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS...

* AFFECTED AREA...Fire Weather Zone 089 Comanche.

* TIMING...For the first Red Flag Warning, until 10 PM CDT this 
  evening. For the second Red Flag Warning, from 11 AM to 9 PM 
  CDT Friday.

* WINDS...South 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-043>046-061>065-074>080-084>088-140300-
/O.CON.KDDC.FW.W.0006.000000T0000Z-250314T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton-
Stevens-Seward-Meade-Clark-
345 PM CDT Thu Mar 13 2025 /245 PM MDT Thu Mar 13 2025/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN
KANSAS...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 074 Stanton, 
  Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, 
  Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire 
  Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire 
  Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire 
  Weather Zone 086 Seward, Fire Weather Zone 087 Meade and Fire 
  Weather Zone 088 Clark.

* TIMING...Until 10 PM CDT /9 PM MDT/ this evening.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ081-090-140445-
/O.CON.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/
Pratt-Barber-
345 PM CDT Thu Mar 13 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF SOUTH
CENTRAL KANSAS...

* AFFECTED AREA...Fire Weather Zone 081 Pratt and Fire Weather 
  Zone 090 Barber.

* TIMING...From 11 AM to 9 PM CDT Friday.

* WINDS...Southwest 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
639 
WWUS83 KDDC 140139
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
839 PM CDT Thu Mar 13 2025


KSZ089-141130-
/O.CAN.KDDC.FW.W.0006.000000T0000Z-250314T0300Z/
/O.CON.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/
Comanche-
839 PM CDT Thu Mar 13 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS...
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR WESTERN KANSAS...

The National Weather Service in Dodge City has cancelled the Red
Flag Warning.

* AFFECTED AREA...Fire Weather Zone 089 Comanche.

* TIMING...From 11 AM to 9 PM CDT Friday.

* WINDS...South 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-043>046-061>065-074>080-084>088-140245-
/O.CAN.KDDC.FW.W.0006.000000T0000Z-250314T0300Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton-
Stevens-Seward-Meade-Clark-
839 PM CDT Thu Mar 13 2025 /739 PM MDT Thu Mar 13 2025/

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR WESTERN KANSAS...

The National Weather Service in Dodge City has cancelled the Red
Flag Warning.

Winds have decreased so critical fire weather conditions are no 
longer being met.

$$

KSZ066-081-090-141130-
/O.CON.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/
Stafford-Pratt-Barber-
839 PM CDT Thu Mar 13 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL
KANSAS...

* AFFECTED AREA...Fire Weather Zone 066 Stafford, Fire Weather 
  Zone 081 Pratt and Fire Weather Zone 090 Barber.

* TIMING...From 11 AM to 9 PM CDT Friday.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 24 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
782 
WWUS83 KDDC 140702
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
202 AM CDT Fri Mar 14 2025

KSZ066-081-089-090-150200-
/O.CON.KDDC.FW.W.0007.250314T1600Z-250315T0200Z/
Stafford-Pratt-Comanche-Barber-
202 AM CDT Fri Mar 14 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH
CENTRAL KANSAS...

* AFFECTED AREA...Fire Weather Zone 066 Stafford, Fire Weather 
  Zone 081 Pratt, Fire Weather Zone 089 Comanche and Fire 
  Weather Zone 090 Barber.

* TIMING...From 11 AM this morning to 9 PM CDT this evening.

* WINDS...Southwest 25 to 35 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Springer

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
325 
WWUS83 KDDC 141740
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1240 PM CDT Fri Mar 14 2025



KSZ089-150300-
/O.NEW.KDDC.FW.A.0004.250315T1800Z-250316T0100Z/
/O.CON.KDDC.FW.W.0007.000000T0000Z-250315T0200Z/
Comanche-
1240 PM CDT Fri Mar 14 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL KANSAS...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH 
CENTRAL KANSAS...

The National Weather Service in Dodge City has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Saturday afternoon through Saturday evening.

* AFFECTED AREA...Fire Weather Zone 089 Comanche.

* TIMING...For the Red Flag Warning, until 9 PM CDT this 
  evening. For the Fire Weather Watch, from Saturday afternoon 
  through Saturday evening.

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ066-081-090-150200-
/O.CON.KDDC.FW.W.0007.000000T0000Z-250315T0200Z/
Stafford-Pratt-Barber-
1240 PM CDT Fri Mar 14 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL KANSAS...

* AFFECTED AREA...Fire Weather Zone 066 Stafford, Fire Weather 
  Zone 081 Pratt and Fire Weather Zone 090 Barber.

* TIMING...Until 9 PM CDT this evening.

* WINDS...Southwest 30 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Springer

$$

KSZ030-031-043>046-061>065-074>080-084>088-150300-
/O.NEW.KDDC.FW.A.0004.250315T1800Z-250316T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton-
Stevens-Seward-Meade-Clark-
1240 PM CDT Fri Mar 14 2025 /1140 AM MDT Fri Mar 14 2025/

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST
KANSAS...

The National Weather Service in Dodge City has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Saturday afternoon through Saturday evening.

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 074 Stanton, 
  Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, 
  Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire 
  Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire 
  Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire 
  Weather Zone 086 Seward, Fire Weather Zone 087 Meade and Fire 
  Weather Zone 088 Clark.

* TIMING...From Saturday afternoon through Saturday evening.

* WINDS...North 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
757 
WWUS83 KDDC 150136
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
836 PM CDT Fri Mar 14 2025

KSZ089-150945-
/O.EXP.KDDC.FW.W.0007.000000T0000Z-250315T0200Z/
/O.CON.KDDC.FW.A.0004.250315T1800Z-250316T0100Z/
Comanche-
836 PM CDT Fri Mar 14 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
SOUTH CENTRAL KANSAS... ...RED FLAG WARNING WILL EXPIRE AT 9 PM 
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH
CENTRAL KANSAS...

* AFFECTED AREA...Fire Weather Zone 089 Comanche.

* TIMING...From Saturday afternoon through Saturday evening.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ066-081-090-150245-
/O.EXP.KDDC.FW.W.0007.000000T0000Z-250315T0200Z/
Stafford-Pratt-Barber-
836 PM CDT Fri Mar 14 2025

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL KANSAS...

$$

KSZ030-031-043>046-061>065-074>080-084>088-150945-
/O.CON.KDDC.FW.A.0004.250315T1800Z-250316T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-Morton-
Stevens-Seward-Meade-Clark-
836 PM CDT Fri Mar 14 2025 /736 PM MDT Fri Mar 14 2025/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
SOUTHWEST KANSAS...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 074 Stanton, 
  Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, 
  Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire 
  Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire 
  Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire 
  Weather Zone 086 Seward, Fire Weather Zone 087 Meade and Fire 
  Weather Zone 088 Clark.

* TIMING...From Saturday afternoon through Saturday evening.

* WINDS...North 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 13, 12:26 PM CDT, 31 minutes earlier. Its key messages:

  • Red Flag Warning today for nearly all counties as dry air and strong winds overspread the area.
  • High wind event likely on Friday, with northwesterly winds gusting 55-65 mph during the afternoon, mainly west of US-283.
  • Much cooler over the weekend in the wake of the strong winds, with highs in the 50s and 60s.
Area forecast discussion, Mar 13, 12:26 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1226 PM CDT Thu Mar 13 2025

.KEY MESSAGES...

- Red Flag Warning today for nearly all counties as dry air and
  strong winds overspread the area.

- High wind event likely on Friday, with northwesterly winds
  gusting 55-65 mph during the afternoon, mainly west of US-283.

- Much cooler over the weekend in the wake of the strong winds,
  with highs in the 50s and 60s.

&&

.DISCUSSION...
Issued at 200 AM CDT Thu Mar 13 2025

Early morning water vapor satellite imagery and RAP upper air
analysis reveal a rather complex synoptic pattern, with a
shortwave trough moving eastward into the ArkLaMiss region/Dixie
Alley, a building trough off the west coast, and shortwave
ridging in between over the Rockies. As the western trough
approaches the central plains during the day Thursday, strong
lee cyclogenesis will take place extending from eastern MT
southward through eastern CO and northeastern NM. Mass response
will result in southerly winds increasing across southwest KS,
with winds becoming sustained in the 20-30 mph range gusting to
40-45 by mid-afternoon. These winds will also help temperatures
rebound, with highs in the upper 70s to low 80s. Overnight, the
surface low is progged to continue deepening to near 984-mb by
12Z Friday, supporting winds remaining elevated through the
night and only allowing temperatures to drop into the 40s to low
50s by sunrise.

Daytime Friday, conditions across southwest KS will continue to
deteriorate as the strong, negatively-tilted upper trough ejects
onto the central plains. Proximity to the now sub-980-mb surface
low will save our area from another widespread, high-end
gradient wind event for much of the day as the low tracks across
northern KS and winds transition from southwesterly to
northwesterly. But with time, the departing wave and attendant
surface trough will facilitate a considerable uptick in
northwesterly winds during the afternoon, especially along and
west of US-283 where confidence is high that criteria will be
met for a High Wind Warning as winds become sustained in the
35-45 mph range with gusts of 55-65 mph. These winds may be
accompanied by scattered rain showers on the back side of the
surface low as HREF probability of QPF > 0.01" is in the 50-90%
range for roughly the northwest half of our CWA. However,
probability of QPF drops sharply with increasing threshold,
indicating any precipitation will be minimal. Conversely,
prolonged dry weather across the central plains will support a
blowing dust threat which could impact travel as visibility
decreases. After sunset, the loss of boundary layer mixing will
engender weakening winds, although the formidable surface low's
reach will keep them elevated overnight once again.

Another day of strong winds is likely daytime Saturday as
renewed boundary layer mixing helps transport momentum to the
surface, but these now northerly winds will be a shade of their
former self, only sustained in the 15-25 mph range gusting to 35
mph. Otherwise, cold advection on the back of the strong wind
event will yield afternoon temperatures much closer to normal
on Saturday, with highs in the mid to upper 50s. Sunday into
early next week, medium range ensembles agree low-amplitude
ridging will traverse the western and central CONUS, bringing a
warming trend and continued dry weather. Late in the period,
ensembles suggest the next impactful weather system may arrive
on Tuesday or Wednesday, but limited predictability at that
range precludes getting into the details.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1224 PM CDT Thu Mar 13 2025

Gusty south winds will develop this afternoon as surface
pressures continue to fall along the Rockies. These winds will
not decrease much, if at all, overnight as a deepening upper
level trough approaches from the west. In addition to
maintaining strong winds tonight, a low level jet will develop
across western Kansas. These stronger winds just above the
surface will mix down to the surface between 12z and 18z Friday,
increasing the winds to nearly 25 knots by midday, with gusts
reaching 35 to 40 knots.

&&

.FIRE WEATHER...
Issued at 200 AM CDT Thu Mar 13 2025

Dangerous fire weather conditions are likely during the day
Thursday.

Short range ensembles all agree a powerful upper level wave will
approach the central plains daytime today. Ahead of this
feature, strong lee cyclogenesis will occur from eastern MT
southward through northeastern NM. Strong southerly winds will
develop across southwest KS in response, with winds becoming
sustained in the 20-30 mph range gusting to 40-45 mph by mid-
afternoon. Concurrently, temperatures will warm into the upper
70s to low 80s by mid-afternoon amidst dewpoint temperatures
dropping into the upper teens to upper 20s, promoting minimum
relative humidity in the 5-15% range. As a result, a Red Flag
Warning remains in effect for all counties, except for Stafford,
Pratt, and Barber, from 1pm through 10pm CDT.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 10 PM CDT /9 PM MDT/ this evening for
KSZ030-031-043>046-061>065-074>080-084>089.
High Wind Watch from Friday morning through Friday evening for
KSZ043-061>063-074>076-084>086.
Red Flag Warning from 11 AM to 9 PM CDT Friday for KSZ081-089-
090.

&&

DISCUSSION...Springer
AVIATION...Burgert
FIRE WEATHER...Springer
Hazardous weather outlook, Mar 13, 2:14 AM CDT, 10 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
214 AM CDT Thu Mar 13 2025

KSZ030-031-043>046-061>066-074>081-084>090-140715-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
214 AM CDT Thu Mar 13 2025 /114 AM MDT Thu Mar 13 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Dangerous fire weather conditions are likely during the day
Thursday.

Strong southerly winds will develop across southwest KS, with winds
becoming sustained in the 20-30 mph range gusting to 40-45 mph by
mid-afternoon. Concurrently, temperatures will warm into the upper
70s to low 80s by mid-afternoon amidst dewpoint temperatures dropping
into the upper teens to upper 20s, promoting minimum relative
humidity in the 5-15% range. As a result, a Red Flag Warning remains
in effect for all counties, except for Stafford, Pratt, and Barber,
from 1pm through 10pm CDT.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A High Wind event is likely during the afternoon on Friday, as
southwesterly winds turn northwesterly and increase into the 35-45
mph range gusting to 55-65 mph. The most favored corridor for
these intense winds is along and west of US-283.

Another day of near-critical or critical fire weather conditions
is expected on Saturday as remnant elevated northerly winds and
dry air in the wake of the strong weather system overspread
southwest KS.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Springer

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 12:51 PM CDTHigh Wind WarningDDCBarber, Clark, Comanche, Edwards, Finney, Ford and 19 more32 hr

Nearby

Red Flag Warnings in Kansas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.